Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Doc apt tomorrow
Watch this 
View More Posts Ignore
Hi ladies! Just a quick blab on my worries for tomorrow. I'm seeing my doctor tomorrow because I've been on Lupron for 3 months, and he wanted a follow up, if I was having any issues while on this medication. He said if I had no problems, then I would continue for 9 more months. I'm worried because I have had some terrible side effects, and I am worried that my doctor won't believe me. Stupid, I know, but when I originally asked him about Lupron, he told me I'd be fine, only in the beginning it would be bad. I've had anxiety attacks, very bad anger, joint pain, hot flashes, cramps and bleeding. I do have good days, but it's really a day to day thing on how I feel. I'm just hoping that my doctor believes me, and if I continue this medication, he can help with the side effects. Thanks for listening, ill keep you all posted on what happens! Wish me luck :)
Posted on 11/29/12, 09:26 pm
7 Replies Add Your Reply
Reminder: This is a support group for Endometriosis. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 11/29/12  11:52pm
" Hi supersmish,
Just be very firm with him about the issues you are having. If he dismisses your complaints, tell him you do not feel comfortable continuing with the Lupron if your issues are not addressed. It might be worth it to stick it out for a bit longer if you can make some changes that might make it more tolerable. Add back therapy just might do the trick, or maybe a mild antidepressant. It really comes down to whether or not the benefits outweigh the side effects for you. Managing the side effects might make it worthwhile to continue, but then it might not. Worth a shot I guess, but that's up to you.
You really shouldn't have any bleeding at all on the Lupron and I would definitely bring this up to your doctor. I had to have blood work and a sono when I continued to have spotting to see if the drug was working well enough. The bleeding can be caused by the uterine lining being too thin and becoming atrophic. This type of bleeding is from a lack of hormones and can be treated with add-back therapy. Bleeding can also be caused by the Lupron not sufficiently suppressing the ovaries, in which case they would increase the dose. In other cases (like mine) the endo can create its own estrogen supply and feed itself. My doctor has recommended adding Femara to control this. Hooray for more cancer drugs! Sorry, I don't mean to overwhelm you, just wanted to let you know you have options.
Good luck with whatever you choose, and don't let doctors intimidate you (easier said than done, I know). You may have to make them, but they really are supposed to listen to you. It is their job after all. ((Hugs)) "
View More Posts Ignore
Reply #2 - 11/30/12  12:46am
" Thanks for the great advice! The bleeding thing was the most worry some thing to me, so I def. will ask about that tomorrow, especially since I've been passing blood clots...not sure if that's normal or not. I'm going to write down my symptoms and questions before I go in, so I don't forget. Thanks again! "
View More Posts Ignore
Reply #3 - 11/30/12  12:23pm
" Print out the info about Lupron's side effects (there are a ton of websites) and bring it with you. If he has the gall to question you about "making up" side effects whip out those print outs.

I was on Femara and experienced such horrible side effects I quit it (it was pill so I just chucked them out). My doctor told me he never heard of those side effects, and that "something else" must be wrong with me. Well, when I looked better at Femara I saw that my exact side effects were listed in the PDR (Physician's Desk Reference), the manufacturer's own website, and various other websites. So either my doctor lied to me, or he just had no clue as to what he was prescribing (scary, but possible). I ended up needing surgery because of Femara, so I was pissed!

I don't know what state you're in, but in NY you have a patient bill of rights which includes your right to informed consent about medications and procedures. In NY you have a right to all of the information about your treatment (risks and benefits).

I just contacted my state licensing board and they told me that since my doctor lied about KNOWN side effects that I can file a medical misconduct form. Probably won't do any good, but I don't want him lying to his other patients about side effects like he did with me.

Good luck with your appointment! And I hope you feel better soon :) "
View More Posts Ignore
Reply #4 - 11/30/12  1:17pm
" Thanks! I went and he did listen to me, and suggested I stop Lupron now. He said I was experiencing too many side effects, and did not want me to continue. Now it's a waiting game to see if the endo pain will return, or more of a question of when it will return. Thanks for all the great advice ladies! And I am in NY state, so that was helpful to know :) "
View More Posts Ignore
Reply #5 - 11/30/12  2:43pm
" Huge hugs supersmish, sorry to hear that the Lupron didn't work out.

I'll try Lupron after baby making - or maybe a surgery with one of the top docs before that. I'm considering going to the Endo conference in NYC in March...are you close to the city at all? I think there are a couple "top endo docs" and facilities there... "
View More Posts Ignore
Reply #6 - 11/30/12  3:36pm
" I'm about 3 hours away, so it's a possibility for me to go. Do you know how much it costs? I'm ok with going off Lupron, I was miserable on it and not myself, so I'm hoping ill be pain free for a while, then we will ttc. "
View More Posts Ignore
Reply #7 - 11/30/12  4:14pm
" Last year it cost $100 to go. This year here's the info thus far:

http://www.endofound.org/medicalcon...

My sister lives in NYC so I'll probably go, depending on how things are at the time. The Blossom Ball is right after that too. I probably won't go, although I put my name down as a potential volunteer (hee hee), probably they have plenty of volunteers. "

Add Your Reply
Advertisement


More From Around the Web